For just about 8 months now (beginning January 3, 2007, actually) I have been experiencing a steadily increasing (albeit slowly) series of symptoms as follows:
*Falling, not always caused by the vertigo
*Numbness (front of the torso, lower legs, lower arms, face [especially jaw and tongue])
This has caused me to fall on multiple occasions, usually because of the vertigo or sudden weakness. This is not diabetes or hypoglycemia, those have been ruled out. Neither is it anything that would show up on a blood workup.
I just want some sort of direction to look in. I'm 20 years old, and while I'm stressed (I'm a college student, of course I'm stressed) it's not that bad, I've never had any sort of problems like this before in my life. I was a healthy kid and suddenly this sets in.
the symptoms that you describe here can occur with vertigo. Vertigo by itself is a symptom and not a disease, therefore the disease may still need to be diagnosed. You may have to visit an Ear nose and throat specialist to get a final diagnosis after examination and testing.
"Vertigo (from the Latin vertere, to turn, and the suffix -igo, a condition, i.e., "a condition of turning about") is a specific type of dizziness, a major symptom of a balance disorder. It is the sensation of spinning or swaying while the body is stationary with respect to the surroundings.
There are two types of vertigo: subjective and objective. There is a subjective vertigo when a person has a false sensation of movement. In the case of objective vertigo, the surroundings appear to move past a person's field of vision.
The effects of vertigo may be slight. It can cause nausea and vomiting and, in severe cases, it may give rise to difficulties with standing and walking."
You may find more information at: http://en.wikipedia.org/wiki/Vertigo
I forgot to add.. you might also want to consider asking your physician if he/she would check your vitamin B12 level. A B12 deficiency can cause dizziness, loss of memory, numbness or tingling, ringing in the ears (tinitus) and many other symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.